Hail, Kimble
- When
- May 15, 11:02 PM CST to 11:10 PM CST
- Where
- Kimble County, 0.69 mi N of Junction
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 30.490, -99.770
Nickle to quarter size hail was reported.
A severe thunderstorm produced one inch hail in Kimble County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
A severe thunderstorm produced one inch hail in Kimble County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 15, 8:41 PM CST, 2 hours 21 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 941 PM CDT FRI MAY 15 2009 .UPDATE... FORECAST UPDATED TO CARRY HIGHER POPS TONIGHT. && .DISCUSSION... WITH THE CONVECTION APPROACHING AND DEVELOPING INTO WESTERN SECTIONS OF WEST CENTRAL TX...A FORECAST UPDATE IS IN ORDER TO RAISE POPS TONIGHT...AND TO CARRY MORE CLOUD COVER. && .PREV DISCUSSION... /ISSUED 704 PM CDT FRI MAY 15 2009/ DISCUSSION... PLAN FOR MVFR CEILINGS TO RETURN OVERNIGHT TONIGHT. SEE AVIATION BELOW FOR DETAILS. AVIATION... THIS EVENING AND TONIGHT...THUNDERSTORMS MAY MOVE INTO WEST CENTRAL TEXAS FROM THE NORTHWEST OR WEST AS ANOTHER COLD FRONT APPROACHES FROM THE NORTH. MEANWHILE...A DEVELOPING LOW-LEVEL JET WILL BRING STRATUS INTO WEST CENTRAL TEXAS FROM THE SOUTH. BY MID MORNING...EXPECT MVFR CEILINGS AROUND 1500 FEET ABOVE GROUND LEVEL TO DOMINATE WEST CENTRAL TEXAS. ALSO...MINOR DISTURBANCES ALOFT MAY PRODUCE LIGHT RAIN SHOWERS ACROSS WEST CENTRAL TEXAS BETWEEN SUNRISE AND NOON TOMORROW. LOOK FOR CEILINGS TO IMPROVE SLIGHTLY TOMORROW AFTERNOON AS THE COLD FRONT CONTINUES TO MOVE SLOWLY SOUTH. HOWEVER...THUNDERSTORMS WILL LIKELY DEVELOP ALONG AND NEAR THIS SURFACE BOUNDARY TOMORROW AFTERNOON. 23/HUBER PREV DISCUSSION... /ISSUED 216 PM CDT FRI MAY 15 2009/ SHORT TERM... AN UPPER LEVEL LOW HAS CLOSED OFF OVER THE BAJA EARLY THIS AFTERNOON WITH SOME CONVECTION CONTINUING OVER THE BIG BEND REGION ASSOCIATED WITH A MID LEVEL SHORT WAVE OVER THE AREA. MODELS ARE IN AGREEMENT EJECTING THE MID LEVEL SHORTWAVE EAST OF THE AREA DURING THE DAY ON SATURDAY WHILE PUSHING A COLD FRONT THROUGH THE AREA BY SATURDAY MORNING...WITH THE GFS BEING SLIGHTLY FASTER THAN THE NAM. BEST DYNAMICS ASSOCIATED WITH THIS SHORTWAVE WILL BE OVER THE RED RIVER AREA SATURDAY MORNING WITH THE ASSOCIATED FRONTAL BOUNDARY EXPECTED TO BE OVER THE INTERSTATE 20 CORRIDOR BY LATE MORNING. THE BEST RAINFALL FOOTPRINT WILL MOVE SOUTH DURING THE DAY ON SATURDAY WITH THE SOUTHWARD MOVING FRONTAL BOUNDARY...WHICH SHOULD BE SOUTH OF THE FORECAST AREA BY SATURDAY EVENING. RAINFALL WILL END LATE SATURDAY AS THE AREA COMES UNDER A NORTHWEST FLOW ALOFT AND UPPER HIGH PRESSURE BUILDS OVER THE WESTERN STATES. DEPENDING ON THE SPEED OF THE COLD FRONT...SATURDAY HIGHS SHOULD RANGE FROM NEAR 70S NORTH TO THE LOW 80S SOUTH. 15 LONG TERM... SATURDAY NIGHT...DECENT ISENTROPIC LIFT BEHIND THE FRONT IN COMBINATION OF RIGHT ENTRANCE REGION UPPER JET DYNAMICS WILL ALLOW PRECIPITATION TO CONTINUE SATURDAY NIGHT...BUT IS EXPECTED TO END SATURDAY EVENING. SUNDAY...SOME WIDELY SCATTERED SHOWERS MAY STILL BE ONGOING EARLY SUNDAY MORNING ACROSS THE NORTHWEST HILL COUNTRY BUT THIS ACTIVITY SHOULD END BY MID MORNING AS UPPER LEVEL RIDGE BEGINS TO BUID IN FROM THE WEST. EXTENSIVE CLOUD COVERAGE WILL HELP KEEP TEMPERATURES ON THE COOL SIDE...WITH AFTERNOON HIGHS IN THE 70S EXPECTED ACROSS WEST CENTRAL TEXAS. SKIES WILL BEGIN TO SCATTER OUT LATE AFTERNOON INTO THE EVENING HOURS. FOR NEXT WEEK...UPPER LEVEL RIDGE ACROSS THE PLAINS WILL REMAIN THROUGH MOSTOF THE UPCOMING WORK WEEK BRINGING CLEAR SKIES AND DRIER AIR... RESULTING IN TEMPERATURES WARMING UP AND DRY CONDITIONS FOR NEXT WEEK....WITH AFTERNOON HIGHS IN THE MID 80S TO LOW 90S BY TUESDAY. && && .PRELIMINARY POINT TEMPS/POPS... ABILENE 66 72 51 72 50 / 50 70 50 10 0 SAN ANGELO 67 77 55 75 49 / 30 60 60 10 0 JUNCTION 68 83 57 77 51 / 20 50 50 20 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 215 PM CDT FRI MAY 15 2009 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-161915- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 215 PM CDT FRI MAY 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING ACROSS PORTIONS OF WEST CENTRAL TEXAS...MAINLY ALONG AND WEST OF AN ABILENE TO SAN ANGELO TO OZONA LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT PUSHING INTO THE AREA WILL HELP PRODUCE MORE WIDESPREAD THUNDERSTORMS ACROSS THE AREA ON SATURDAY. SOME OF THESE STORMS COULD BE STRONG...AND POSSIBLY APPROACH SEVERE LEVELS. HOWEVER... WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING. 15
The San Angelo radar (KSJT), 120 km away, was scanning. The volume nearest the first event began at 05:03 UTC.
1 hail. Local standard time, as filed.
Nickle to quarter size hail was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, May 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 170659.